MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN SURGSTRP11/2X6-200; SURGICAL STRIPS

INTEGRA LIFESCIENCES MANSFIELD CODMAN SURGSTRP11/2X6-200; SURGICAL STRIPS
Catalog Number 801454
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a piece of the x-ray wire of a surgical strip (id 801454) has fallen off inside the patient's abdomen during a laparoscopic hemicolectomy and could not be recovered.It was not visible in x-ray.The event led to a minor surgical delay.
 
Additional Manufacturer Narrative
Additional information received: "the x-ray wire could not be recovered by sight.An x-ray overview was made where the wire could not be seen either.".
 
Additional Manufacturer Narrative
Surgical strip was not returned for evaluation; however, a photo was provided: dhr - the batch records were reviewed for any anomalies or ncs related to the finished device, and none were identified.Failure analysis - review of the image confirms a portion of the x-ray strip missing from the body of the surgical strip.Root cause - review of the image confirms a portion of the x-ray strip missing from the body of the surgical strip.A potential contributor to the x-ray strip separation may be related to the welding attachment process, during production.A corrective and preventative action (capa) was closed in august 2024 for the patties/strips product family related to x-ray polymer issues, string issues and incorrect count.Actions were implemented to minimize the issues.

Brand Name
CODMAN SURGSTRP11/2X6-200
Common Device Name
SURGICAL STRIPS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20080078
Report Number3014334038-2024-00180
Device Sequence Number12662298
Product Code HBA
UDI-Device Identifier10381780515104
UDI-Public10381780515104
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801454
Device Lot Number6989840
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/05/2024
09/26/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/20/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown